NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Skin and colon cancer
Hello. I have a question as to what happens to the outer skin such as, hands, arms, and nose. My father has colon cancer and goes to treatment once a week and now he has bumps on his hands and arms that start out red, then form into a white pus filled then when popped or dried up looks like a scab with a real bad sunburn around it, why is that? I hope that i have described this to you well enough to give me some kind of insite as to what is happening. Thank you very very much.
It sounds as though your father's colon cancer is being treated with Erbitux (cetuximab). One of the side effects of this chemotherapy is a skin rash, just as you have described. There are medications to help with the rash, so you or your father should talk to his oncologist about possible treatments.
Joanna M Brell, MD
Formerly, Assistant Professor of Medicine
School of Medicine
Case Western Reserve University